Jump to content
Sign in to follow this  
Nova

Bad reaction to carboplatin

Recommended Posts

Harry finished his fourth round of chemo today--the first time with Carboplatin.

I had such high expections that he wouldn't get as nauseated with this as he did the Cisplatin, but it's not to be. In fact, he got sick earlier then he did with the Cisplatin.

He's back to sleeping almost non-stop, vomiting when he's awake, weak and dizzy, etc.

He's on 4 meds for nausea. Compazine, Ativan, Zofran and Reglan.

Anyone know of anything else on the market we can request for nausea? Surely there's something that will help.....?

Thanks, and hope you're all feeling good today.

Nova

Share this post


Link to post
Share on other sites

Hi Nova, That so sucks. I was hoping he would do better on this. What does the doctor say? I'll be up at Moffitt on the 13th and 19th. Let me know if there is anything I can do for you. Hugs and prayers for Harry and you, Liz

Share this post


Link to post
Share on other sites

Thanks Liz.

Besides Harry having to get his shot tomorrow,(Monday) we don't have to go back to Moffit til the 29th, for his oncologists appt., and the next chemo.-(Unless he continues to feel worse after today.) He always ends up either IN the hospital after chemo, or AT it, in the little ER they have. I'm crossing my fingers it won't happen this time, but past experience shows he doesn't do well afterwards.... :cry:

At least he only has 2 more to go....

How are YOU? Hope everything is going good, and that you're feeling well!

You're my favorite "Jersey Girl"!!!! :D

:lol::P

Share this post


Link to post
Share on other sites

Nova,

Sorry to hear that Harry is having such a bad time with Carboplatin. Carboplatin was one of the drugs that I had. I had no trouble with any of them. I wish I could tell you if any of theses things I took helped, but I can't. I know you have heard that lots of water is a must. I go for that 8oz every hour I awake. Then I get lots of exercise during the night going back and forth.

Stay positive, :)

Ernie

Share this post


Link to post
Share on other sites

Nova

Sorry to hear that your husband is not tolerating

the Chemo well. My Mom who also has small cell took that combination and with her Zofran didn't really get to sick with it. They just gave her Decadron?? for nausea and vomiting this past week-maybe ask about that?

Thinking of you both.

Dar

Share this post


Link to post
Share on other sites

Hi Nova,

Has he tried Kytril or Phenergan? I hate hearing he's doing yucky. Just try and give him as much liquids to flush the chemo from his system. Ernie is so right about liquids....as much as possible.

I can only say I'll pray for his speedy recovery until next time.

Blessings to you and harry.

Share this post


Link to post
Share on other sites

((Oh Nova)) I was hoping Harry was feeling better, I am so sorry. I am so sorry that his treatment has been so difficult. My mom felt bad most of the time, it is just so hard!!

I wish I could think of something that would help him that you haven't already heard about!

I will continue to pray for the two of you, better days are to come!

Dana(

Share this post


Link to post
Share on other sites

Mom is having a harder time with Cisplatin than the Carbopatin. Plus the Camptosar gives her diarrhea.

She is on Zofran round the clock and phenagran as needed. The compazine made her legs ache and restless. Plus she gets Kytril IV weekly.

Good luck to you both. I know how you feel!

Share this post


Link to post
Share on other sites

Wow...that sucks. I hope you can find something that works well. If you can ever get it under control, I can say that with my dad we found that always having something in his stomach helped. We needed to have pretzels by the bed, so that when he woke in the night, he could have one or two...that kept the pukeys at bay.

Blessings,

Jen

Share this post


Link to post
Share on other sites

Hi Nova,

When nausea became a problem for David, his doctor prescribed Haloperidol in a very low dose. When he needed something stronger, he was prescribed something called "PMS-Methotrimeprazine 5mg". He is taking half a pill of this 30 min before breakfast and the other half 30 min before dinner time. It has helped a lot with the nausea and the vomiting. Unfortunately it hasn't done much for his apetite.

We tried ol' good gravol, half a pill 20 min or so before eating and for a while that did the trick.

I hope it gets better

Share this post


Link to post
Share on other sites

Hi

I am sorry that Harry is so nauseated. Hoping it turns around for you. Haloperidol is good for nausea and also for tension and anxiety - which could be also causing the nausea. It comes in pill form or needle. Ger had amozet?// or something like that - the pill looked like a little football. It worked really well. All the best. Heather

Share this post


Link to post
Share on other sites

Hi Nova,

I am sorry to hear Harry is having a bad time right now.

My mum is on carboplatin but has had no nausea apart from one isolated episode at the very beginning. She felt better when she ate regular small meals too.

She takes Domperidone and Dexamethasone for nausea and they work really well.

She only takes the Dexamethasone for the first three days but the domperidone can be taken continuously if required.

Hope Harry feels better soon

God bless

Debbie x

Share this post


Link to post
Share on other sites

Thank you all for writing.

There are several medications listed that I haven't heard of, so I'm going to write them down and call the doctor if I need to.

It seems the nausea is letting up a tiny bit today, (after taking Compazine, Reglan, Ativan and Zofran, all at once - per doctor's orders)...(He said they all work in different ways to combat nausea, so to take ALL of them)..... Sounded a little much to me (scary), but he said it was alright....?

Now (of course) Harry's getting really dizzy when he stands, but I imagine that's from the whompus amounts of medication! (I couldn't SIT up, much less "stand", if I took all of that!)

Thanks for the good thoughts and ideas.

Take care of yourselves! (What would I do without all of you??? :shock: )

Nova

Share this post


Link to post
Share on other sites

Sorry, I forgot to answer your question, Liz.

Harry stopped using those patches quite a while ago. He too, knew they were making him sick, especially when he would apply a new one.

He takes a small dose of Morphine now, only when his chest/rib area starts hurting.

Thanks,

Nova

Share this post


Link to post
Share on other sites

Hi Nova, I had carboplatin and they gave me Kytril (very spendy stuff) with instructions to also take every night ativan, reglan, xanex and something else - mylar? One of them could be dissolved under the tongue for faster relief.

Hope he feels better soon.

Barb

Share this post


Link to post
Share on other sites

Afew ideas-Are they giving him IV doses of the zofran with the chemo? If not that helped me

Also there are Tigan suppositories, they are rectal so they don't feel like throwing up after there administration.

I had the cisplatin and camptosar the first 8 mos. then had to switch to the carbopltin for my 9th mos., the cisplatin messed up my nerve endings in feet and hands so badly.

Good luck.

Another thing the zofran pill did not help me as well as the zofran that melts under the tongue,

Cindy

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...